MAUDE Adverse Event Report: EDWARDS LIFESCIENCES PR SWAN-GANZ THERMODILUTION CATHETER; CATHER, FLOW DIRECTED

EDWARDS LIFESCIENCES PR SWAN-GANZ THERMODILUTION CATHETER; CATHER, FLOW DIRECTED
Model Number TS105F5
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/07/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during use of a ts105f5 it was unable to achieve a stable temp.The device was being used during a cardiac cath.The case was completed with a new catheter.There was no patient injury.Device is available for return.The device evaluation is anticipated.However, the complaint cannot be confirmed without the completion of a product evaluation.A supplemental report will be forthcoming when the investigation is completed.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis and any excursions above the control limits are assessed and documented as a part of the monthly review.
 
Additional Manufacturer Narrative
Our product evaluation lab received one model ts105f5 swan-ganz catheter.The customer report of inaccurate temperature was unable to be confirmed.No visible damage was observed from thermistor connector, catheter body, balloon.No error message was observed on hemosphere monitor.The thermistor was submerged in a 37.0 c water bath and read 37.1 c on hemosphere monitor.Thermistor temperature reading accuracy is +/-.3c per hemosphere manual.Thermistor circuit was continuous and there were no open or intermittent conditions.Thermistor connector was opened and no visible abnormalities were found.All through lumens were patent without any leakage or occlusion.The balloon inflated clear and concentric and remained inflated for more than 5 minutes without leakage.A device history record review was completed and documented that the device met all specifications upon distribution.An engineering evaluation was initiated to assess for any manufacturing-related processes which could be correlated to the complaint.Based on the investigation, the complaint for inaccurate values was unable to be confirmed through product evaluation since the affected unit was returned for evaluation and no defect was found; therefore a product non-conformance or device failure could not be confirmed.As part of the catheter manufacturing process 100% of the units go through an electrical inspection.The complaint does not meet pra escalation triggers and a corrective action is not required at this time.

Brand Name
SWAN-GANZ THERMODILUTION CATHETER
Common Device Name
CATHER, FLOW DIRECTED
Manufacturer (Section D)
EDWARDS LIFESCIENCES PR
state rd indus pk 402 km 1.4
anasco
Manufacturer (Section G)
EDWARDS LIFESCIENCES PR
state rd indus pk 402 km 1.4
anasco
Manufacturer Contact
erika bonilla
1 edwards way
irvine, CA 92614
9492017706
MDR Report Key19484935
Report Number2015691-2024-04394
Device Sequence Number12770021
Product Code DYG
UDI-Device Identifier00690103018295
UDI-Public(01)00690103018295(17)260304(11)240304(10)65623383
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K810124
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/04/2026
Device Model NumberTS105F5
Device Lot Number65623383
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/21/2024
Supplement Date Received by Manufacturer07/31/2024
Initial Report FDA Received Date06/07/2024
Supplement Report FDA Received Date08/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown